Alert archive / Indiana / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 18, 2025, 4:52 AM EDT. It took effect at Mar 19, 2025, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 4:52 AM EDT (08:52 UTC)
- In effect from
- Mar 19, 2025, 11:00 AM EDT
- Expired
- Mar 19, 2025, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
059 WHUS73 KIWX 180852 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 452 AM EDT Tue Mar 18 2025 LMZ043-046-181700- /O.EXP.KIWX.SC.Y.0020.000000T0000Z-250318T0900Z/ /O.NEW.KIWX.SC.Y.0021.250319T1500Z-250320T0900Z/ /O.NEW.KIWX.GL.A.0005.250320T0900Z-250320T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 452 AM EDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 25 knots. Waves 1 to 3 feet Wednesday building to 5 to 8 feet Wednesday night. For the Gale Watch, northwest winds 25 to 30 knots with gusts up to 35 knots. Waves 7 to 10 feet Wednesday night building to 13 to 15 feet Thursday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 11 AM Wednesday to 5 AM EDT Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
6 follow-up statements
094 WHUS73 KIWX 181426 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1026 AM EDT Tue Mar 18 2025 LMZ043-046-182230- /O.CON.KIWX.SC.Y.0021.250319T1500Z-250320T0900Z/ /O.CON.KIWX.GL.A.0005.250320T0900Z-250320T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1026 AM EDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots. Waves 1 to 3 feet Wednesday building to 5 to 8 feet Wednesday night. For the Gale Watch, northwest winds 25 to 30 knots with gusts up to 35 knot gales. Waves 6 to 10 feet Wednesday night building to 13 to 15 feet Thursday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 11 AM Wednesday to 5 AM EDT Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
905 WHUS73 KIWX 182024 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 424 PM EDT Tue Mar 18 2025 LMZ043-046-190430- /O.CON.KIWX.SC.Y.0021.250319T1500Z-250320T0900Z/ /O.CON.KIWX.GL.A.0005.250320T0900Z-250320T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 424 PM EDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 30 knots. For the Gale Watch, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 10 to 15 feet possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 11 AM Wednesday to 5 AM EDT Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
453 WHUS73 KIWX 190131 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 931 PM EDT Tue Mar 18 2025 LMZ043-046-190945- /O.CON.KIWX.SC.Y.0021.250319T1500Z-250320T0900Z/ /O.UPG.KIWX.GL.A.0005.250320T0900Z-250320T1800Z/ /O.NEW.KIWX.GL.W.0007.250320T0900Z-250320T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 931 PM EDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM EDT THURSDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet expected. For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 10 to 15 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 11 AM Wednesday to 5 AM EDT Thursday. For the Gale Warning, from 5 AM to 2 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
374 WHUS73 KIWX 190849 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 449 AM EDT Wed Mar 19 2025 LMZ043-046-191700- /O.EXT.KIWX.SC.Y.0021.250319T1500Z-250320T0300Z/ /O.EXT.KIWX.GL.W.0007.250320T0300Z-250320T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 449 AM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots expected. For the Gale Warning, northwest winds 20 to 30 knots with gusts up to 45 knots and waves 13 to 18 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 11 AM this morning to 11 PM EDT this evening. For the Gale Warning, from 11 PM this evening to 2 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Andersen
951 WHUS73 KIWX 191500 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1100 AM EDT Wed Mar 19 2025 LMZ043-046-192300- /O.CON.KIWX.SC.Y.0021.000000T0000Z-250320T0300Z/ /O.CON.KIWX.GL.W.0007.250320T0300Z-250320T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1100 AM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots expected. For the Gale Warning, northwest winds 20 to 30 knots with gusts up to 45 knots and waves 13 to 18 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 PM EDT this evening. For the Gale Warning, from 11 PM this evening to 2 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
110 WHUS73 KIWX 191942 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 342 PM EDT Wed Mar 19 2025 LMZ043-046-200345- /O.CON.KIWX.SC.Y.0021.000000T0000Z-250320T0300Z/ /O.CON.KIWX.GL.W.0007.250320T0300Z-250320T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 342 PM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots expected. For the Gale Warning, northwest winds 20 to 30 knots with gusts up to 45 knots and waves 13 to 20 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 PM EDT this evening. For the Gale Warning, from 11 PM this evening to 2 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:55 AM EDT, 57 minutes earlier. Its key messages:
- Mild today and Wednesday with highs in the 60s.
- Severe storms with damaging winds are possible Wednesday afternoon and Wednesday evening.
- Much colder Thursday with rain mixed with or changing to snow then ending. Highs Thursday around 40 to 45.
Area forecast discussion, Mar 18, 3:55 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
355 AM EDT Tue Mar 18 2025
.KEY MESSAGES...
- Mild today and Wednesday with highs in the 60s.
- Severe storms with damaging winds are possible Wednesday
afternoon and Wednesday evening.
- Much colder Thursday with rain mixed with or changing to snow
then ending. Highs Thursday around 40 to 45.
&&
.DISCUSSION...
Issued at 332 AM EDT Tue Mar 18 2025
Another potential strong to damaging wind event is shaping up for
late Wednesday afternoon into early Wednesday night. Similar
convective parameters from last Friday including high shear and
low instability should be able to produce damaging wind gusts,
especially west of Interstate 69. Surface maximum dew points
appear marginally low for severe weather from around 50 to 54.
Upper level jet dynamics favor the strongest activity west of
I-69 as the left exit region of a 135 knot upper level jet
approaches northern Indiana late Wednesday afternoon. All
considered, the best window (chances) for severe storms is from
5 PM EDT to 11 PM EDT (19/21Z to 20/03Z).
Very chilly air will spread over the area Thursday. Light rain
is expected to mix with or change to snow before ending. Light
accumulations up to an inch are likely near Lake Michigan.
Winter weather impacts are not expected given mild ground
and pavement temperatures (temps remaining above freezing).
A chilly and wet pattern is ahead entering the weekend into
early next week as a series of upper level system migrate east
in the upper level flow and dig a long wave upper trof from
Hudson Bay into the Upper Great Lakes region. Rain at times
mixed with or possibly changing to snow is likely. At this time,
few if any winter weather related impacts are expected.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 122 AM EDT Tue Mar 18 2025
Continued warm advection takes place with winds out of the south.
The low level jet pushes away from the area by daybreak today and
that helps gusts relax this morning, but another jet pushes in for
the afternoon allowing a resurgence of gusts to around 25 kts then.
Look for LLWS until around daybreak and another bout of it after 00z
tonight as well. Flight condition-wise, ridging keeps the area dry
and the dry air keeps the area in VFR through the TAF period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 5 AM EDT early this morning for
LMZ043-046.
&&
DISCUSSION...Skipper
AVIATION...RollerHazardous weather outlook, Mar 17, 2:37 PM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 237 PM EDT Mon Mar 17 2025 INZ006>009-018-027-MIZ078>081-177-OHZ001-002-004-005-015-016-024-025- 180900- Lagrange-Steuben-Noble-De Kalb-Allen IN-Adams-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 237 PM EDT Mon Mar 17 2025 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Windy conditions are expected to develop Wednesday and persist into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005-012>015-017-020-022>026-032>034-103-104-116-203-204-216- MIZ277-180900- Elkhart-Starke-Pulaski-Marshall-Fulton IN-Whitley-White-Cass IN- Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Southern Berrien- 237 PM EDT Mon Mar 17 2025 /137 PM CDT Mon Mar 17 2025/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Windy conditions are expected to develop Wednesday and persist into Wednesday night. A few storms are possible Wednesday evening including an isolated strong to severe storm capable of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-180900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 237 PM EDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Conditions hazardous to small craft are likely again Wednesday through Thursday night.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:52 AM EDT | Gale Watch | IWX | 17 hr |
Nearby
Small Craft Advisories in Indiana, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.